Alert archive / Alabama / Flash Flood Warnings in 1999
Flash Flood Warning 4, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jan 30, 1999, 12:18 PM CST for Clarke County, Alabama. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 1999, 12:18 PM CST (18:18 UTC)
- Expired
- Jan 30, 1999, 2:30 PM CST
- In force
- 2 hr
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Clarke County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 301821 FFWMOB ALC025-302030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE AL 1218 PM CST SAT JAN 30 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN CLARKE COUNTY IN SOUTHWESTERN ALABAMA * UNTIL 230 PM CST * AT 1217 PM CST... NATIONAL WEATHER SERVICE DOPPLER RADAR AT MOBILE INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN MOVING INTO THE CAMPBELL AND THOMASVILLE COMMUNITIES...WHICH ARE MOVING SLOWLY EAST NORTHEAST. * THIS WILL CAUSE WIDESPREAD FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS IN THE BASHI CREEK AREAS BETWEEN CAMPBELL AND THOMASVILLE. DON'T CAMP NEAR STREAMS OR OTHER LOW AREAS |SUBJECT TO FLOODING! DURING HEAVY RAINS... KEEP CHILDREN AWAY FROM STORM DRAINS... WATER CATCHMENTS... AND WATERWAYS. SHALLOW... GENTLY FLOWING WATER CAN BECOME A RAGING TORRENT IN A MATTER OF MINUTES. GJM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jan 30, 9:35 AM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Jan 30, 9:35 AM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE MOBILE AL 935 AM CST SAT JAN 30 1999 SURFACE DATA SHOWS A WARM FRONT...MARKING SHARP DEWPOINT DISCONTINUITY DRAPING ACROSS FLASH FLOOD WATCH AREA WITH DEWPOINTS AROUND 19C/67F ALONG IMMEDIATE COAST. WARMFRONT INTERSECTS A SLOW MOVING COLD FRONT NORTH OF POE EXTENDING S TO THE E OF LCH AND ON INTO THE GULF. IN THE WARM SECTOR...OVER SE MS AND SW AL...SURFACE BASED(S/B) CAPES WERE ON THE ORDER OF 1000/1500 J/KG WITH S/B LIS -4/-6. DEEP WARM ADVECTION OFF GULF HAS PRODUCED A TROPICAL ENVIRONMENT WITH PWS 1.8 INCHES. INSTABILITY AND LIFT IS ALSO MAXIMIZED AS FORECAST AREA WILL BECOME UNDER THE INFLUENCE OF RRQ OF 75 KT MID LEVEL JET ROTATING AROUND N TX UPPER LOW AND TEMPS COOL A COUPLE DEGREES C. STRONGER MID LEVEL HEIGHTS FROM FL INTO THE NORTHERN PLAINS SUPPORTS ENHANCED LIFT AS THIS SETS UP DIVERGENCE IN THE WIND FIELD. SATELLITE SHOWS COOLING CLOUD TOPS OFF SE LA IN FAVORABLE SECTOR. WITH ALL THIS WOULD RECOMMEND AN UPDATE IN COASTAL ZONE POPS TO CATEGORICAL TODAY AS THIS AREA SLOWLY MOVES NE. ISOLATED SEVERE STORMS ARE STILL POSSIBLE WITH DEGREE OF INSTABILITY. WILL MONITOR FOR EXTENSION OF FFA FOR COAST LATER IN THE DAY. RADAR PRECIP ALGORITHMS...A FEW HIGHER GROUND TRUTH PRECIP REPORTS IN THE FLASH FLOOD WATCH AREA INDICATE 5.81 AT WAYNESBORO...6.10 AT BUCKATUNNA...AND 3.4 AT THOMASVILLE SUGGEST THE RADAR TO BE UNDERESTIMATING PRECIP FIELDS BY 1 TO 2 INCHES. WILL BE WATCHING THIS CAREFULLY AS NEXT WAVE OF PRECIP MOVES INTO THESE AREAS...FOR WARNING CONCERNS. OUTSIDE OF SOME PONDING OF WATER...NO MAJOR FLOODING PROBLEMS AS OF YET. GROUND IS SATURATED IN SPOTS THO. 10
In the hours before
Special weather statement, Jan 30, 6:30 AM CST, 5 hours 48 minutes before
ALZ051>064-MSZ067-075-076-078-079-FLZ001>006-311200- HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MS...SOUTHWEST AL...AND NORTHWEST FL NATIONAL WEATHER SERVICE MOBILE AL 630 AM CST SAT JAN 30 1999 ...FLASH FLOOD WATCH IN EFFECT FOR ALL OF SOUTHEAST MISSISSIPPI AND MUCH OF SOUTHWEST ALABAMA TODAY... ...POTENTIAL FOR ADDITIONAL HEAVY RAINFALL THROUGH TONIGHT... A VERY SLOW MOVING LOW PRESSURE AREA OVER EASTERN TEXAS THIS MORNING WILL CONTINUE TO PULL RELATIVELY WARM...MOIST AND UNSTABLE AIR INTO THE REGION THROUGH TONIGHT. A COLD FRONT ASSOCIATED WITH THE LOW PRESSURE WILL MOVE EAST OUT OF TEXAS TO EASTERN MISSISSIPPI BY AROUND SUNRISE SUNDAY. IN ADVANCE OF THIS FRONT...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO OCCUR. OVERNIGHT...MOST OF SOUTHEAST MISSISSIPPI AND MUCH OF THE INTERIOR SECTIONS OF SOUTHWEST ALABAMA RECEIVED 1 UP TO LOCALLY 4 INCHES OF RAINFALL. ADDITIONAL RAINFALL TOTALS OF 1 TO 3 INCHES...LOCALLY UP TO 5 INCHES...WILL BE POSSIBLE OVER THE SAME REGION TODAY THROUGH TONIGHT. AS A RESULT...FLASH FLOODING WILL BE A POSSIBILITY...AND A FLASH FLOOD WATCH HAS BEEN ISSUED. FLOOD/FLASH FLOOD PRECAUTIONS SHOULD BE MADE. MOTORISTS SHOULD NOT DRIVE THROUGH FLOODED AREAS. WHILE NEARLY ALL LOCATIONS IN SOUTHEAST MISSISSIPPI ...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA WILL LIKELY SEE RAINFALL THROUGH TONIGHT...HEAVIEST RAINS AND GREATEST FLASH FLOODING POTENTIAL WILL GENERALLY BE ALONG AND NORTH OF A WIGGINS... LUCEDALE...EVERGREEN...LUVERNE LINE. IN ADDITION TO THE HEAVY RAINFALL AND FLOOD POTENTIAL...THERE IS ALSO A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY OVER SOUTHEASTERN MISSISSIPPI AND EXTREME SOUTHWEST ALABAMA. STRONG VERTICAL WIND PROFILES...COMBINED WITH AFTERNOON HEATING AND MODERATE INSTABILITIES WILL PROVIDE THE INGREDIENTS FOR A FEW ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL CONTINUE (TONIGHT) SATURDAY NIGHT...BUT THE SEVERE THREAT WILL END BY THIS EVENING. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY TODAY AND TONIGHT...PRIMARILY DUE TO THE HEAVY RAINFALL AND FLASH FLOOD POTENTIAL.
Special weather statement, Jan 30, 6:30 AM CST, 5 hours 48 minutes before
ALZ051>064-MSZ067-075-076-078-079-FLZ001>006-311200- HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MS...SOUTHWEST AL...AND NORTHWEST FL NATIONAL WEATHER SERVICE MOBILE AL 630 AM CST SAT JAN 30 1999 ...FLASH FLOOD WATCH IN EFFECT FOR ALL OF SOUTHEAST MISSISSIPPI AND MUCH OF SOUTHWEST ALABAMA TODAY... ...POTENTIAL FOR ADDITIONAL HEAVY RAINFALL THROUGH TONIGHT... A VERY SLOW MOVING LOW PRESSURE AREA OVER EASTERN TEXAS THIS MORNING WILL CONTINUE TO PULL RELATIVELY WARM...MOIST AND UNSTABLE AIR INTO THE REGION THROUGH TONIGHT. A COLD FRONT ASSOCIATED WITH THE LOW PRESSURE WILL MOVE EAST OUT OF TEXAS TO EASTERN MISSISSIPPI BY AROUND SUNRISE SUNDAY. IN ADVANCE OF THIS FRONT...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO OCCUR. OVERNIGHT...MOST OF SOUTHEAST MISSISSIPPI AND MUCH OF THE INTERIOR SECTIONS OF SOUTHWEST ALABAMA RECEIVED 1 UP TO LOCALLY 4 INCHES OF RAINFALL. ADDITIONAL RAINFALL TOTALS OF 1 TO 3 INCHES...LOCALLY UP TO 5 INCHES...WILL BE POSSIBLE OVER THE SAME REGION TODAY THROUGH TONIGHT. AS A RESULT...FLASH FLOODING WILL BE A POSSIBILITY...AND A FLASH FLOOD WATCH HAS BEEN ISSUED. FLOOD/FLASH FLOOD PRECAUTIONS SHOULD BE MADE. MOTORISTS SHOULD NOT DRIVE THROUGH FLOODED AREAS. WHILE NEARLY ALL LOCATIONS IN SOUTHEAST MISSISSIPPI ...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA WILL LIKELY SEE RAINFALL THROUGH TONIGHT...HEAVIEST RAINS AND GREATEST FLASH FLOODING POTENTIAL WILL GENERALLY BE ALONG AND NORTH OF A WIGGINS... LUCEDALE...EVERGREEN...LUVERNE LINE. IN ADDITION TO THE HEAVY RAINFALL AND FLOOD POTENTIAL...THERE IS ALSO A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY OVER SOUTHEASTERN MISSISSIPPI AND EXTREME SOUTHWEST ALABAMA. STRONG VERTICAL WIND PROFILES...COMBINED WITH AFTERNOON HEATING AND MODERATE INSTABILITIES WILL PROVIDE THE INGREDIENTS FOR A FEW ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL CONTINUE (TONIGHT) SATURDAY NIGHT...BUT THE SEVERE THREAT WILL END BY THIS EVENING. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY TODAY AND TONIGHT...PRIMARILY DUE TO THE HEAVY RAINFALL AND FLASH FLOOD POTENTIAL.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 11:35 AM CST | Flash Flood Warning | MOB | Choctaw | 2 hr |
| Jan 30, 12:01 PM CST | Flash Flood Warning | MOB | Washington | 2 hr |
| Jan 30, 2:55 PM CST | Flash Flood Warning | MOB | Choctaw, Washington | 95 min |
| Jan 30, 3:08 PM CST | Severe Thunderstorm Warning | MOB | Choctaw | 67 min |
| Jan 30, 4:41 PM CST | Flash Flood Warning | MOB | Choctaw, Washington | 79 min |
Nearby
Flash Flood Warnings in Alabama, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.